Bad side effects to all medication

I was officially diagnosed with Fibromyalgia 4 months ago. I have so far tried Amitriptyline, Bepanthen, and recently Cymbalta, all of which gave me awful side effects. I tried the first two for 3-4 weeks each but the s/es never got better. The latest was the Cymbalta. I took just one tablet and had such a severe reaction that it really frightened me. Extreme dizziness, nausea, really upset stomach and this effect lasted for 3 days. Now a week later and I still feel spaced out. I feel now I have run out of options. I would like to go down the holistic/herbal route. Has anyone any ideas?

10 Replies

oldestnewest
  • I can't take anything because I react badly.

    I am my GPs worse nightmare.

    Even the hospital has trouble with my medication.

    I am under the homeopathic hospital for treatment.

  • At last someone who understands. I don't think Ive ever had a prescribed medication that doesn't have adverse effects. Sure my GP thinks I'm just making a big fuss and wasting her time. I really want to find something that works! Have been told to try Hemp Oil and also Turmeric. Anyone tried them?

  • Good luck, I find it's trial and error as I react to supplements as well.

  • So sorry you are having a bad reaction to your meds...I have never gone down the Holistic route but I am sure have so I hope you get some good information from them and you find it helpful...xx

  • I was th same e made me feel extremely ill all of the antidepressants seem to have th same effect and it seems to take a couple if weeks unfortunately for the meds. to get completely out of our system.

    Have you had a look at our mother site Fibromyalgia Action UK to have a look at alternative treatments. Have you been tested for It D and Magnesium deficiency as many have found if these are topped up it helps. Others have found cutting out any artificial sugar substitute out of their diet and things like monosodium glutamate. Others have found going gluten free has really helped.

    I wish I could have got more sessions of hydrotherapy as I think that was the one I felt helped me the most. I am paying for private acupuncture at the moment and it has certainly helped the lower back and hip pain but unfortunately not the upper back or the fatigue. Do hope others come on with good suggestions.x

  • Thanks for your reply. Am going to do a lot more research. Today even looking at my laptop is making me feel dizzy!...going to find my cat and have a cuddle and maybe a nap!

  • Hi VivM

    It seems as though you have extreme side effects to antidepressants. I also have the same problem.

    I also suffer have massive issues with taking antibiotics too.

    I can say that the antidepressant I take had very few side effects. It is called Mirtazapine, and I have been taking it for some years.

    Every so often a new GP wants to try me on a newer antidepressant, but I just can't cope with them. The sickness and diarrhoea are the least of my worries.

    I now refuse to try any more antidepressants and stick with the Mirtazapine (also known as Zispin).

    If you want to go down the more holistic route have you tried St John's Wort? You have to be careful taking that one, as you need to make sure it wont react with any other medication.

    My experience of Cymbalta was so frightening I don't really want to explain it too much here.

    If you would like to message, please feel free.

    Wishing you much peace

    Lu x

    Admin

  • Thankyou for your kind reply. I have made a note of this antidepressant for when I next see my GP. There may finally something I can use.

  • Im the same every med I get prescribed I seem to have bad reaction to. Especially co codomol which made me really dizzy, sick and I couldn't get out of bed for a week after taking just one. Another med I had really bad problems with was methotrexate which gave me hallucinations, vertigo and a really bad throat with swollen glands. Every anti depressant Ive been given had horrendous side effects so I now refuse to take them. I use a combination of tens machine, meditation, warm showers, vitamins and magnesium spray for my pain with tramadol if really desperate (this just makes me sleep for days so I use sparingly). I have also in the past found acupuncture and warm wax treatments helpful. Nothing I find takes the pain away completely but it makes it more bearable. I think you just have to find what suits you and its a bit trial and error. Hope you get some help soon. Joolz.x

  • Hi VivM

    I am so genuinely sorry to read that you are struggling with your medication and I sincerely hope that you an find some resolution to these issues. It can be a minefield trying news ones out and I have found from personal experience that I just have to go the circuit and keep trying different ones until I get lucky.

    I want to sincerely wish you all the best of luck, and please take care of yourself.

    All my hopes and dreams for you

    Ken

You may also like...